Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 129, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Nov 2, 2021, 9:57 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2021, 9:57 PM EDT (01:57 UTC)
- Expired
- Nov 3, 2021, 2:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
592 WHUS73 KMQT 030157 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 957 PM EDT Tue Nov 2 2021 LSZ240>245-030600- /O.NEW.KMQT.SC.Y.0129.211103T0157Z-211103T0600Z/ Saxon Harbor WI to Black River MI-Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- 957 PM EDT Tue Nov 2 2021 /857 PM CDT Tue Nov 2 2021/ ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft occurring. * WHERE...Portions of Central and Western Lake Superior. * WHEN...Until 2 AM EDT /1 AM CDT/ Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ248-031000- /O.EXT.KMQT.SC.Y.0127.000000T0000Z-211103T1800Z/ Huron Islands to Marquette MI- 957 PM EDT Tue Nov 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...Huron Islands to Marquette MI. * WHEN...Until 2 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-250-031000- /O.EXT.KMQT.SC.Y.0128.000000T0000Z-211104T0000Z/ Marquette to Munising MI-Munising to Grand Marais MI- 957 PM EDT Tue Nov 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 5 to 8 ft occurring. * WHERE...Marquette to Munising MI and Munising to Grand Marais MI. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-031000- /O.EXT.KMQT.SC.Y.0128.000000T0000Z-211103T1200Z/ Grand Marais to Whitefish Point MI- 957 PM EDT Tue Nov 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...North winds 5 to 15 kt with gusts up to 20 kt and waves 4 to 7 ft occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 6:33 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 2, 6:33 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
633 PM EDT Tue Nov 2 2021
.SHORT TERM...(This evening through Wednesday)
Issued at 423 PM EDT TUE NOV 2 2021
Ongoing lake-effect snow across the U.P. (with the exception of
the south-central) is expected to continue into tonight. That
said, amounts are anticipated to be lower in comparison to what
fell last night/early this morning. There appears to be yet
another more robust area (band might be a bit overdone in
describing it, but just repeated rounds of cellular-looking
returns/broken "bands") setting up overnight in Alger County, and
have issued another advisory to account for the nearly 5 inches
some locations could get. The primary motivation for issuing this
next advisory is due to the impacts likely to occur for morning
commutes as wet, slushy, and icy roads repeat what was observed
this morning. With it still being early season and melting
occurring somewhat quickly though, those amounts may very well be
short-lived; just enough to cause problems by the time people wake
up Wednesday morning. Elsewhere, minor accumulations are expected
(except the south-central) and motorists should still be cognizant
of potential travel issues, especially along roads less traveled
and/or where snow recently has fallen.
Temperatures tonight will drop well into the 20s for most
locations except right along the lakeshores. Cloud cover in the
interior west looks to moderate lows from dropping into the teens,
but it is worth noting some model guidance suggests that's
possible, so should some clearing occur in notoriously colder
spots, teens may end up being observed. The cooler spots otherwise
look to be in locations where more clearing is expected, such as
in portions of the central into the south-central. Highs tomorrow
will rebound into the upper 30s to lower 40s.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 417 PM EDT TUE NOV 2 2021
The long term period begins Wednesday night with heights aloft
rising over the Upper Great Lakes as ridging builds from the West
Coast into the Intermountain West, and troughing that's been over
the Upper Great Lakes pulls away to the east. A low-amplitude short
wave will drop southward across the eastern half of Lake Superior
Wednesday night and Thursday morning. The passage of this wave will
provide one last boost to lake effect snow showers that will
otherwise be dying off as temps aloft warm slightly and moisture
depth decreases. However, with surface flow becoming westerly, that
lake effect snow will mostly be pushing offshore, with the exception
of perhaps a shoreline band from Grand Marais east to Whitefish
Point. Elsewhere, outside of the west wind lake effect belts, look
for clearing skies and lows in the upper teens to mid 20s.
Ridging continues to build across the region Thursday and Friday
bringing dry weather and gradually warming temps. Should see highs
in the mid 40s on Thursday and around 50 on Friday. A weak cold
front may bring some rain showers to the area on Saturday, although
the precip signal is rather muted in both the GEFS and EPS. Overall
the GEFS and deterministic GFS have been wetter, although the 12z
deterministic EC increased rain chances as well. The ensemble median
QPF is around a couple hundredths of an inch - enough to justify
adding in some chance POPs.
By Sunday, uncertainty begins to grow as evidenced by GEFS and EPS
plumes of 850 mb temps showing a significant increase in spread.
After that weak front swings through on Saturday, ridging will
return to the Upper Midwest for Sunday and Monday. However, the
strength of the ridge is somewhat uncertain. The EPS favor a
stronger ridge, with the EPS mean 500 mb height approaching the 90th
percentile of CFSR climo by Monday, while the GEFS favor a slightly
weaker but still notable ridge. Therefore, look for continued warmth
into next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 633 PM EDT TUE NOV 2 2021
LES will continue to impact KIWD into Wed morning with MVFR
conditions mostly, with KCMX also experiencing transient LES
showers, but remaining VFR. With WNW winds prevailing through this
TAF period, KSAW is anticipated to be largely snow-free although
expect LES showers in the vicinity and will stay VFR.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 441 PM EDT TUE NOV 2 2021
NW to WNW winds will continue to gust to around 25 knots or so
into early this evening before shifting more northerly and
tapering off slightly. Less than 20 knot winds are anticipated
tomorrow into the first half of Friday. By late Friday, S to SW
winds increase with gusts of 30 to perhaps 35 knots forecast. Up
to 30 knot gusts persist into early Saturday before dropping back
off to less than 20 knots for the remainder of the weekend into
early next week.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Winter Weather Advisory from midnight tonight to 11 AM EDT
Wednesday for MIZ006.
Winter Weather Advisory until 8 PM EDT /7 PM CDT/ this evening
for MIZ002-004-010-084.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...lg
LONG TERM...RJC
AVIATION...07
MARINE...lgHazardous weather outlook, Nov 2, 4:27 PM EDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 427 PM EDT Tue Nov 2 2021 MIZ001-003-005-009-011>014-032030- Keweenaw-Northern Houghton-Marquette-Gogebic-Dickinson-Menominee- Delta-Southern Schoolcraft- 427 PM EDT Tue Nov 2 2021 /327 PM CDT Tue Nov 2 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Widely scattered lake effect snow showers near Lake Superior could result in roads briefly becoming slush or snow covered. Slow down and drive with caution when encountering heavier snow showers. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ002-004-010-084-032030- Ontonagon-Baraga-Iron-Southern Houghton- 427 PM EDT Tue Nov 2 2021 /327 PM CDT Tue Nov 2 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Lake effect snow showers will continue tonight. See the latest Winter Weather Message for more information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Widely scattered lake effect snow showers could result in roads briefly becoming slush or snow covered, mainly in the morning. Slow down and drive with caution when encountering heavier snow showers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit snowfall reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. MIZ006-007-085-032030- Alger-Luce-Northern Schoolcraft- 427 PM EDT Tue Nov 2 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight Lake effect snow showers will continue tonight. Several inches of snow accumulation are possible. Slow down and drive with caution when encountering heavier snow showers. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Lake effect snow showers are expected to continue through Wednesday evening with additional light accumulations possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit snowfall reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LSZ162-240>251-263>267-032030- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 427 PM EDT Tue Nov 2 2021 /327 PM CDT Tue Nov 2 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few southerly gale force gusts are possible Friday night. See the latest Open Lake Forecast for more details. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-032030- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 427 PM EDT Tue Nov 2 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few southerly gale force gusts are possible Friday night. See the latest Nearshore Marine Forecast for more details. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. RJC
In the hours before
Local storm report, Nov 2, 6:58 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
658 PM EDT TUE NOV 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM SNOW 3 S KENTON 46.44N 88.89W
11/02/2021 E11.0 INCH HOUGHTON MI PUBLIC
EVENT TOTAL SNOWFALL SINCE SUNDAY NIGHT.
&&
EKLocal storm report, Nov 2, 8:52 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
852 PM EDT TUE NOV 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM SNOW 1 W IRONWOOD 46.46N 90.16W
11/02/2021 M5.1 INCH GOGEBIC MI PUBLIC
TOTAL SNOWFALL SINCE MONDAY AT 10 PM. 0.43
OF LIQUID.
&&
EKNearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.